Acta Mathematica Vietnamica

, Volume 42, Issue 2, pp 395–411 | Cite as

On a Mixed Boundary Value Problem for the Biharmonic Equation in a Strip

  • Nguyen Van NgocEmail author


The aim of the present work is to consider a mixed boundary value problem for the biharmonic equation in a strip. The problem may be interpreted as a deflection surface of a strip plate with the edges y=0,y = h having clamped conditions on intervals |x|≥a and hinged support conditions for |x|<a. Using the Fourier transform, the problem is reduced to studying a system of dual integral equations on the edges of the strip. The uniqueness and existence theorems of solution of system of dual integral equations are established in appropriate Sobolev spaces. A method for reducing the dual integral equation to infinite system of linear algebraic equations is also proposed.


Biharmonic equation Mixed boundary value problems Dual integral equations 

Mathematics Subject Classification (2010)

45H05 42A38 46F05 46F10 47G30 



The author would like to thank the referee for valuable comments and suggestions for the original manuscript.


  1. 1.
    Banerji, P.K., Looneker, D.: Dual integral equations involving Legendre functions in distributional spaces. J. Inequa. Spec. Funct. 1, 53–60 (2010)Google Scholar
  2. 2.
    Ciaurri, O’., Gaidalupe Jose’, J., Mario, P., Varona Juan, L.: Solving dual integral equations on Lebesgue spaces. Studia Math. 142(2), 253–267 (2000)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Duduchava, R.: Integral Equations with Fixed Singularites. Teubner Verlagsgesellschaft, Leipzig (1979)zbMATHGoogle Scholar
  4. 4.
    Eskin, G.: Boundary Value Problems for Elliptic Pseudodifferential Equations. Izdat. “Nauka” (in Russian) (1973)Google Scholar
  5. 5.
    Estrada, R., Kawal, R.P.: Distributional solution of dual integral equations of Cauchy, Abel and Titchmarsh type. J. Integral Equations 9(3), 277–305 (1985)MathSciNetGoogle Scholar
  6. 6.
    Firdman, A.I., Eidelman, S.D.: Uniqueness of solution of boundary value problems for the biharmonic equation. Ukrainian. Math. J. 42(4), 572–577 (1990)MathSciNetGoogle Scholar
  7. 7.
    Kantorovich, L.V., Krylov, Yu.A.: Approximate Methods in Higher Analysis. Fizmatgiz, Moscow (1962). (in Russian)zbMATHGoogle Scholar
  8. 8.
    Krylov, V.I.: Approximate Calculation of Integrals, p. 2006. Dover Publication INC (1962)Google Scholar
  9. 9.
    Mandal, B.N.: Advances in Dual Integral Equations. Chapman & Hall / CRC Press, Boca Raton (1998)Google Scholar
  10. 10.
    Mason, J.C., Handscomb, D.C.: Chebyshev polynomials. CRC Press LLC (2003)Google Scholar
  11. 11.
    Ngoc, N.V.: On the solvability of dual integral equations involving Fourier transforms. Acta Math. Vietnam. 13(2), 21–30 (1988)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ngoc, N.V.: Dual integral equations involving Fourier transforms with increasing symbols. Acta Math. Vietnam. 34(3), 305–318 (2009)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Ngoc, N.V., Ngan, N.T.: Solvability of a system of dual integral equations of a mixed boundary value problem for the biharmonic equation in a strip. Acta Math. Vietnam. 36(2), 375–395 (2011)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Ngoc, N.V., Ngoan, H.T., Ngan, N.T.: Solvability of some classes of systems of dual integral equations involving Fourier transforms. Acta Math. Vietnam. 40(4), 653–669 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ufliand, Ia.S.: Method of Dual Equations in Problems of Mathematical Physics. Leningrad, Nauka (in Russian) (1977)Google Scholar
  16. 16.
    Vladimirov, V.S.: Generalized Functions in Mathematical Physics. Moscow (in Russian) (1979)Google Scholar
  17. 17.
    Volevich, L.R., Panekh, B.P.: Some spaces of generalized functions and imbedding theorems. Uspekhii Math. Nauk 20(1), 3–74 (1965)Google Scholar
  18. 18.
    Walton, J.R.: A distributional approach to dual integral equations of Titchmarsh type. SIAM J. Math. Anal. 6, 628–643 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Yakubov, Y.: Boudary value problems for the biharmonic equation with a linear parameter. Electronic J. Differ. Equ. 2002(58), 1–13 (2002)MathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2016

Authors and Affiliations

  1. 1.Thang Long UniversityHanoi CityVietnam

Personalised recommendations